Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 9, NWS Brownsville, TX

April 3, 2025Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 3, 2025, 4:21 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 3, 2025, 8:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2025, 4:21 AM CDT (09:21 UTC)
In effect from
Apr 3, 2025, 8:00 AM CDT
Expired
Apr 3, 2025, 5:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2147 J/kg
Mixed-layer CIN
-534 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS74 KBRO 030921
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
421 AM CDT Thu Apr 3 2025

TXZ254-255-354-355-032200-
/O.NEW.KBRO.WI.Y.0009.250403T1300Z-250403T2200Z/
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Port Mansfield, Port
Isabel, Laguna Vista, Harlingen, and Brownsville
421 AM CDT Thu Apr 3 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CDT THIS 
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, and 
  Inland Willacy Counties.

* WHEN...From 8 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

Hallman
2 follow-up statements
401 
WWUS74 KBRO 030923
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
423 AM CDT Thu Apr 3 2025

TXZ251-351-032200-
/O.EXA.KBRO.WI.Y.0009.250403T1300Z-250403T2200Z/
Inland Kenedy-Coastal Kenedy-
Including the cities of Sarita
423 AM CDT Thu Apr 3 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CDT THIS 
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Coastal Kenedy and Inland Kenedy Counties.

* WHEN...From 8 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ254-255-354-355-032200-
/O.CON.KBRO.WI.Y.0009.250403T1300Z-250403T2200Z/
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Port Mansfield, Port
Isabel, Laguna Vista, Harlingen, and Brownsville
423 AM CDT Thu Apr 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM 
CDT THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, and 
  Inland Willacy Counties.

* WHEN...From 8 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

Hallman
814 
WWUS74 KBRO 032201
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
501 PM CDT Thu Apr 3 2025

TXZ251-254-255-351-354-355-032315-
/O.EXP.KBRO.WI.Y.0009.000000T0000Z-250403T2200Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-
Including the cities of Port Isabel, Harlingen, Sarita,
Raymondville, Port Mansfield, Laguna Vista, and Brownsville
501 PM CDT Thu Apr 3 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

Caceres

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:44 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 3, 2:44 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
244 AM CDT Thu Apr 3 2025

...New SHORT TERM, LONG TERM, MARINE, HYDROLOGY...

.SHORT TERM...
(Today through Friday)
Issued at 229 AM CDT Thu Apr 3 2025

Well above normal temperatures and breezy to windy conditions
continue across Deep South Texas. A 500mb trough continues to deepen
into the Desert SW and West Texas, with a series of surface low
pressure systems swinging through the Southern Plains, this will
maintain dry conditions locally with an enhanced pressure gradient,
setting up a strong low level jet of 45 to 50 kts at 850mb along the
lower Texas coast this morning into this afternoon and again on
Friday, where the LLJ may be even stronger. A Wind Advisory may be
needed both today and Friday, with slightly higher chances on Friday
at the moment. Current observations across the RGV and VAD wind
profiles compared to this time last night are improved, but may
defer to the morning sounding once again for the final decision on
this shift.

HREF probabilities top off near 40 percent for wind gusts over 40
mph through this morning across the lower valley and lower Texas
coast, with the NBM less than 30 percent. For winds today and
Friday, ran with a blend of NBM90 and NBM95 for inland areas, hand
editing up across Cameron County where necessary. Winds should
remain breezy overnight and increase once again into Friday
afternoon.

Highs range from the low to mid 90s east to around 100 west today,
dropping a couple of degrees on Friday. There is a High Risk of rip
current statement and a High Surf Advisory along the lower Texas
coast in effect until further notice. Heat Risk remains moderate,
with Heat Indices or feels like temperatures topping off between 100
to 105 generally.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 229 AM CDT Thu Apr 3 2025

Key Messages:

* Unseasonably warm temperatures to continue on Saturday ahead of an
  approaching cold front.

* Northerly winds strengthen late Saturday into Sunday following the
  cold fropa.

* Unseasonably cool temperatures begins late Saturday into Sunday
  and continues through Monday.

* A warming trend takes place Monday through Thursday of next week.

* Hazardous marine conditions continue into Monday before
  improving.

Global forecast models and ensembles continue to advertise a mid-
upper trough translating eastward from the Desert Southwest
Region into the Southern Plains late this week into this weekend.
This will help drive a cold front southeastward through Texas and
for that matter through Deep South Texas Saturday into Sunday. So
while mainly dry weather conditions are expected to prevail
through the long-term forecast period, cooler changes are expected
during the second half of the weekend into the early parts of
next week. Temperatures will then begin to moderate/warm back up
towards the middle part next week. It will be windy through the
weekend both ahead and behind the cold frontal passage.

We start of the extended Friday night into Saturday where
unseasonably warm, dry, and windy conditions will take place. Friday
night will feature warm and muggy conditions. Overnight lows are
progged to be in the 70s for much of Deep South Texas and the Rio
Grande Valley. Initially, during the early parts of evening and
early parts of the night, it will be breezy. However, southerly
winds are expected to wane as the pressure gradient over the region
relaxes and the pre-frontal trough approaches.

On Saturday, temperatures ahead of the approaching pre-frontal
trough and cold front will have the chance to warm into the upper
80s to lower 90s. A pre-frontal through is expected to pass
through the area on Saturday resulting in winds out of the south
shifting out of the north. While winds will shift in response to
this pre- frontal trough, an airmass change is not expected as the
colder air will be located further to the west behind an
approaching cold front.

Saturday night into Sunday, the cold front finally arrives resulting
in a notable cool down during this time period. Overnight lows
for Saturday night are progged to be in the 50s for most of the
area, some 30-40F degrees cooler than the high temperatures on
Saturday and 20F degrees cooler than the overnight lows from
Friday night. These values will also be cooler than normal for
early April standards. Following the passage of the cold front,
northerly winds are expected to strengthen Saturday night into
Sunday before weakening on Sunday. Finally, mainly dry weather
conditions are expected to persist Saturday night into Sunday.
Given that the cold front will be moisture starved, there is only
an isolated threat for showers across the southeastern portions of
Deep South Texas (i.e Hidalgo, Willacy, and Cameron Counties)
with the best chance being offshore.

With a full dry and cold air advection regime in place, Sunday is
expected to be the coolest of the week with daytime highs in the
upper 60s to lower 70s across the region. Sunday and Monday nights
will be chilly with overnight lows in the upper 40s over the
Northern Ranchlands to the low to mid 50s along the RGV. A warming
trend will commence to start the new workweek with mid 80s to the
lower 90s returning by Thursday of next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1232 AM CDT Thu Apr 3 2025

MVFR conditions will quickly give way to windy VFR conditions near
daybreak, like yesterday. Expect AWWs needed for wind gusts over
35 kts through the afternoon hours. The low level jet increases
towards 50 kts this morning along the coast and gradually works
offshore, have kept wind shear into this package until mid-morning
when better mixing increases surface winds.

&&

.MARINE...
Issued at 229 AM CDT Thu Apr 3 2025

Now through Friday...An enhanced pressure gradient due to low
pressure across the Southern Plains and northern Mexico will
maintain elevated winds across all coastal waters, driving elevated
seas and adverse marine conditions. Small Craft Advisories have been
extended and will likely continue until further notice.

Friday night through Thursday....Small Craft Advisories will likely
persist into Monday. Despite south-southeast winds subsiding and
shifting out of the north in response to a pre-frontal trough, sea
heights will still remain in high state Friday night through
Saturday. Following the cold fropa late Saturday, winds will
strengthen out of the north. These strong winds will persist
through Sunday and into Monday. During the day on Monday, winds
and seas look to subside giving way to improving marine
conditions. More favorable conditions return Monday evening and
persist through Thursday of next week with low to moderate seas
and light to moderate winds.

&&

.HYDROLOGY...
Issued at 229 AM CDT Thu Apr 3 2025

Due to historical rainfall last week across the mid to lower Rio
Grande Valley, water levels across the Arroyo Colorado, main
floodway, and north floodway remain elevated but continue to
improve. Water levels across the Rio Grande at San Benito and Lower
Brownsville have both fallen below action stage.

The Arroyo Colorado at the HAGT2 gauge in Harlingen is reporting
16.92 ft and falling. The gauge in Rio Hondo, ACHT2, is reporting
12.22 ft and falling.

The Rio Grande near San Benito, SBNT2, reached action stage of 44.0
ft around 12 PM Friday and crested to 54.04 ft early Sunday morning,
just shy of minor flood stage at 55.0 ft. Water levels at San Benito
fell below action stage of 44.0 ft around 7 PM Wednesday and are
currently 42.24 ft and falling.

The Rio Grande at Lower Brownsville, LOBT2, reached action stage of
24.0 ft around 5 PM Monday, and crested to 24.71 ft Tuesday
afternoon, short of minor flood stage at 27.0 ft. Water levels at
Lower Brownsville fell below action stage of 24.0 ft around 2 PM
Wednesday and are currently 23.1 ft and falling.

The main floodway through Weslaco at WSLT2 is at 17.25 ft and
falling, with the north floodway near Sebastian at SBST2 at 11.74 ft
and falling.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             91  76  90  76 /   0   0   0   0
HARLINGEN               93  73  92  74 /   0   0   0   0
MCALLEN                 98  77  95  76 /   0   0   0   0
RIO GRANDE CITY        100  74  98  71 /   0   0   0  10
SOUTH PADRE ISLAND      82  74  82  75 /   0   0   0   0
BAYVIEW/PORT ISABEL     89  74  88  74 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday evening for TXZ451-454-455.

     High Surf Advisory until 7 PM CDT Friday for TXZ451-454-455.

GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ130-132-135-
     150-155-170-175.

&&

SHORT TERM...56-Hallman
LONG TERM....23-Evbuoma
AVIATION...56-Hallman

In the hours before

Local storm report, Apr 2, 11:58 PM CDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
1158 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Non-Tstm Wnd Dmg 1 NE Rancho Viejo       26.04N 97.55W
04/02/2025                   Cameron            TX   NWS Employee

            Off Duty NWS Meteorologist reported a few
            trees down.

&&

ATE
Local storm report, Apr 3, 12:15 AM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
1215 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     Non-Tstm Wnd Gst Brownsville/South Padre 25.91N 97.43W
04/02/2025  M64 MPH          Cameron            TX   ASOS

            Brownsville/South Padre Island International
            Airport (KBRO) reported a non-thunderstorm
            wind gust of 64 mph.

&&

ATE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:38 AM CDTHigh Surf AdvisoryBROCameron, Kenedy, Willacy4 days

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.